Transcendance et fonctions modulaires
[Transcendence and modular functions]
Journal de Théorie des Nombres de Bordeaux, Volume 11 (1999) no. 1, pp. 73-90.

After recalling links between elliptic curves and modular functions, we present, with numerous corollaries (in particular the algebraic independence of π,e π and Γ(1/4)), the theorem obtained by Yuri Nesterenko in 1996 : \emph{if E 2 ,E 1 and E 6 are the three first Eisenstein series and if q satisfies 0 > |q|>1 (in both complex and p-adic cases), then the field (q,E 2 (q),E 4 (q),E 6 (q)) has transcendence degree at least 3 over} Q. The origin of Nesterenko's work is the proof, in 1995 by a team of Saint-Étienne, of Mahler-Manin conjecture about the modular invariant J-1728E 4 3 E 4 3 -E 6 2 : if q or q p satisfies 0>|q| > 1, then q and J(q) are not both algebraic}. An annex describes the transcendence method of Mahler and why it does not work in this case.

Cette rédaction contient l'exposé fait aux Journées Arithmétiques 97 et une annexe concernant la méthode de Mahler. Le début de l'exposé présente les notions mises en jeu dans le cœur du sujet (courbes elliptiques et formes modulaires). Pour un traitement complet de ces notions on peut se référer à [Ser], [Lan1] et [Lan2]. Une preuve complète du théorème de Yuri Nesterenko se trouve, en dehors de l'article original ([Nes1] pour l'annonce et [Nes2] pour les démonstrations), dans les exposés de Michel Waldschmidt au Séminaire Bourbaki [Wal1] et à Carleton [Wal2]. Pour les résultats quantitatifs les plus récents, on pourra consulter [Nes3].

@article{JTNB_1999__11_1_73_0,
     author = {Fran\c{c}ois Gramain},
     title = {Transcendance et fonctions modulaires},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {73--90},
     publisher = {Universit\'e Bordeaux I},
     volume = {11},
     number = {1},
     year = {1999},
     doi = {10.5802/jtnb.239},
     zbl = {0959.11034},
     mrnumber = {1730433},
     language = {fr},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.239/}
}
TY  - JOUR
TI  - Transcendance et fonctions modulaires
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 1999
DA  - 1999///
SP  - 73
EP  - 90
VL  - 11
IS  - 1
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.239/
UR  - https://zbmath.org/?q=an%3A0959.11034
UR  - https://www.ams.org/mathscinet-getitem?mr=1730433
UR  - https://doi.org/10.5802/jtnb.239
DO  - 10.5802/jtnb.239
LA  - fr
ID  - JTNB_1999__11_1_73_0
ER  - 
%0 Journal Article
%T Transcendance et fonctions modulaires
%J Journal de Théorie des Nombres de Bordeaux
%D 1999
%P 73-90
%V 11
%N 1
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.239
%R 10.5802/jtnb.239
%G fr
%F JTNB_1999__11_1_73_0
François Gramain. Transcendance et fonctions modulaires. Journal de Théorie des Nombres de Bordeaux, Volume 11 (1999) no. 1, pp. 73-90. doi : 10.5802/jtnb.239. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.239/

[Bar1] K. Barré, Propriétés de transcendance des séries d'Eisenstein. Séminaire de Théorie des nombres de Paris 1994-1995 (à paraître).

[Bar2] K. Barré, Mesure d'approximation simultanée de q et J(q). J. Number Th. 66 (1997), 102-128. | MR: 1467192 | Zbl: 0898.11030

[BDGP] K. Barré-Sirieix, G. Diaz, F. Gramain et G. Philibert, Une preuve de la conjecture de Mahler-Manin. Invent. Math. 124 (1996), 1-9. | MR: 1369409 | Zbl: 0853.11059

[Ber1] D. Bertrand, Séries d'Eisenstein et transcendance. Bull. Soc. Math. France 104 (1976), 309-321. | Numdam | MR: 437468 | Zbl: 0341.10031

[Ber2] D. Bertrand, Fonctions modulaires, courbes de Tate et indépendance algébrique. Séminaire Delange-Pisot-Poitou, Paris, 19ème année (1977/78), exposé 36, 11p. | Numdam | MR: 520325 | Zbl: 0396.10021

[Ber3] D. Bertrand, Theta functions and transcendence. Madras Number Theory Symposium 1996, The Ramanujan J. Math. 1 (1997), 339-350. | MR: 1608721 | Zbl: 0916.11043

[Chu] G.V. Chudnovsky, Contributions to the theory of transcendental numbers. Math. Surveys and Monographs 19, Amer. Math. Soc., (1984), 450p. | MR: 772027 | Zbl: 0594.10024

[Coh] P. Cohen, On the coefficients of the transformation polynomials for the elliptic modular function. Math. Proc. Camb. Phil. Soc. 95 (1984), 389-402. | MR: 755826 | Zbl: 0541.10026

[Dia] G. Diaz, La conjecture des quatre exponentielles et les conjectures de D. Bertrand sur la fonction modulaire. J. Théor. Nombres Bordeaux 9 (1997), 229-245. | Numdam | MR: 1469670 | Zbl: 0887.11030

[DNNS] D. Duverney, K. Nishioka, K. Nishioka and I. Shiokawa, Transcendence of Jacobi's theta series and related results. Number Theory - Diophantine, Computational and Algebraic Aspects, K. Gyôry, A. Pethö and V.T. Sôs eds, Proc. Conf. Number Theory Eger 1996, de Gruyter, Berlin (à paraître). | Zbl: 0938.11039

[GPhi1] G. Philibert, Une mesure d'indépendance algébrique. Ann. Inst. Fourier (Grenoble), 38 (1988), 85-103. | Numdam | MR: 976686 | Zbl: 0644.10026

[GPhi2] G. Philibert, Un lemme de zéros modulaire. J. Number Theory 66 (1997), 306-313. | MR: 1473885 | Zbl: 0889.11027

[Lan1] S. Lang, Elliptic functions. Addison-Wesley, Reading, MA, (1973). seconde édition, GTM 112, Springer-Verlag, New York..., (1987). | MR: 890960 | Zbl: 0615.14018

[Lan2] S. Lang, Introduction to Modular Forms. Grundlehren 222, Springer-Verlag, Berlin..., (1976). | MR: 429740 | Zbl: 0344.10011

[Mah1] K. Mahler, Remarks on a paper by Wolfgang Schwarz. J. Number Theory 1 (1969), 512-521. | MR: 249366 | Zbl: 0184.07602

[Mah2] K. Mahler, On algebraic differential equations satisfied by automorphic functions. J. Austral. Math. Soc. 10 (1969), 445-450. | MR: 262493 | Zbl: 0207.08302

[Mah3] K. Mahler, Arithmetische Eigenschaften der Lösungen einer Klasse von funktional Gleichungen. Math. Ann. 101 (1929), 342-366. | JFM: 55.0115.01 | MR: 1512537

[Mah4] K. Mahler, On the coefficients of the 2n-th transformation polynomial for j(ω). Acta Arith. XXI (1972), 89-97. | Zbl: 0257.10013

[Man] Yu. I. Manin, Cyclotomic fields and modular curves. Uspekhi Mat. Nauk 26 (1971), 7-71 [en russe]. trad. angl.: Russian Math. Surveys 26 (1971), 7-78. | MR: 401653 | Zbl: 0266.14012

[Mas] D.W. Masser, Elliptic Functions and Transcendence. L. N. in Math. 437, Springer-Verlag, Berlin..., (1975). | MR: 379391 | Zbl: 0312.10023

[Nes1] Yu.V. Nesterenko, Modular functions and transcendence problems - Un théorème de transcendance sur les fonctions modulaires. C. R. Acad. Sci. Paris, Série I, 322 (1996), 909-914. | MR: 1393533 | Zbl: 0859.11047

[Nes2] Yu.V. Nesterenko, Modular functions and transcendence questions. Math. Sb. 187 (1996), 65-96 [en russe]. trad. angl.: Math. USSR Sb. 187 (1996) 1319-1348. | MR: 1422383 | Zbl: 0898.11031

[Nes3] Yu.V. Nesterenko, On a measure of algebraic independence of values of Ramanujan's functions. Trudy Math. Inst. Steklov, 218, (1997), 299-334. trad. angl.: Proc. Steklov Inst. Math., 218, (1997), 294-331. | MR: 1642405 | Zbl: 0913.11030

[Nis] K. Nishioka, Mahler Functions and Transcendence. L. N. in Math. 1631, Springer-Verlag, Berlin..., (1996). | MR: 1439966 | Zbl: 0876.11034

[Phi1] P. Philippon, Critères pour l'indépendance algébrique. Inst. Hautes Études Sci. Publ. Math. 64 (1987), 5-52. | Numdam | MR: 876159 | Zbl: 0615.10044

[Phi2] P. Philippon, Une approche méthodique pour la transcendance et l'indépendance algébrique de valeurs de fonctions analytiques. J. Number Theory 64 (1997), 291-338. | MR: 1453214 | Zbl: 0901.11026

[Phi3] P. Philippon, Indépendance algébrique et K-fonctions. J. reine angew. Math. 497 (1998), 1-15. | MR: 1617424 | Zbl: 0887.11032

[Phi4] P. Philippon, Mesures d'approximation de valeurs de fonctions analytiques. Acta Arith. 88 (1999), 113-127. | MR: 1700241 | Zbl: 0938.11038

[Sch] Th. Schneider, Einführung in die transzendenten Zahlen. Springer-Verlag, Berlin... (1957) ; trad. franç.: Introduction aux nombres transcendants, Gauthier-Villars, Paris, (1959). | MR: 86842 | Zbl: 0077.04703

[Ser] J.-P. Serre, Cours d'arithmétique. Presses Univ. France, Paris, (1970) ; trad. angl.: A course in arithmetic, GTM 7, Springer-Verlag, New York..., (1973). | Zbl: 0225.12002

[Wal1] M. Waldschmidt, Sur la nature arithmétique des valeurs de fonctions modulaires. Sém. Bourbaki, 49ème année, (1996 /97), n° 824; Soc. Math. France, Astérisque 245 (1997), 105-140. | Numdam | MR: 1627109 | Zbl: 0908.11029

[Wal2] M. Waldschmidt, Transcendance et indépendance algébrique de valeurs de fonctions modulaires. CNTA5, Carleton 1996; Proceedings of the fifth Conference of the Canadian Number Theory Association, éd.: R. Gupta et K. Williams, CRM Proceedings and Lecture Notes (AMS) Vol. 19 (1999), 353-375. | MR: 1684616 | Zbl: 0930.11055

Cited by Sources: